MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Break (1069); Stretched (1601); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that coil was fractured, elongated to the unintended site and was snared.An 18mm x 50cm interlock coil was selected for use.During the procedure, all 17 coils were deployed.However, the 18th coil was fractured in three parts while retracting post deployment.Furthermore, the coil elongated all the way from the ovarian vein to the common femoral access site.The fragment was then removed by upgrading the sheath to 6fr and inserting a snaring device to capture the faulty coil.No further patient complications were reported and the patient was fully recovered.
 
Event or Problem Description
It was reported that coil was fractured, elongated to the unintended site and was snared.An 18mm x 50cm interlock coil was selected for use.During the procedure, all 17 coils were deployed.However, the 18th coil was fractured in three parts while retracting post deployment.Furthermore, the coil elongated all the way from the ovarian vein to the common femoral access site.The fragment was then removed by upgrading the sheath to 6fr and inserting a snaring device to capture the faulty coil.No further patient complications were reported and the patient was fully recovered.It was further reported that half of the coil nest was in the proximal ovarian vein with a stretched coil segment, up the ovarian vein, along left renal vein, down the ivc and into the external iliac vein.The procedure was aborted after the broken coil was retrieved and no further coils were used.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12910857
Report Number2134265-2021-15020
Device Sequence Number4819920
Product Code KRD
UDI-Device Identifier08714729845300
UDI-Public08714729845300
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0027875000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2021
Supplement Date Received by Manufacturer12/06/2021
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER: DIREXION 0.021; MICROCATHETER: DIREXION 0.021
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown